Alert archive / Idaho / River Flood Warnings in 2012
River Flood Warning 6, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at Mar 30, 2012, 1:23 PM PDT for Latah County, Idaho; Whitman County, Washington. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2012, 1:23 PM PDT (20:23 UTC)
- Expired
- Mar 30, 2012, 9:38 PM PDT
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- Minor
Counties Latah County, ID, Whitman County, WA
The radar
The Spokane radar (KOTX), 99 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Paradise Creek at HWY8 Near Moscow (PACI1).
- Action stage
- 49.66 ft
- Minor stage
- 50.86 ft
- Moderate stage
- 51.66 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13346765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
092 WGUS46 KOTX 302023 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 123 PM PDT FRI MAR 30 2012 ...THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO...WASHINGTON... PARADISE CREEK AT UNIVERSITY OF IDAHO AT MOSCOW ID AFFECTING LATAH AND WHITMAN COUNTIES ...PERSISTENT HEAVY RAIN FALLING ON SATURATED SOILS IN THE PARADISE CREEK BASIN HAS PUSHED THE CREEK TO FLOOD STAGE FOR THE SECOND TIME THIS WEEK. FLOWS ARE LIKELY TO CONTINUE INCREASING AS LONG AS THE RAIN CONTINUES. THE RAIN IS EXPECTED TO PERSIST INTO TONIGHT WITH A BRIEF BREAK TOMORROW MORNING BEFORE ANOTHER ROUND OF RAINFALL ARRIVES... PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC057-WAC075-310823- /O.NEW.KOTX.FL.W.0006.120330T2023Z-000000T0000Z/ /PACI1.1.ER.120330T1941Z.120330T1945Z.000000T0000Z.NO/ 123 PM PDT FRI MAR 30 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A * FLOOD WARNING FOR THE PARADISE CREEK AT UNIVERSITY OF IDAHO AT MOSCOW ID. * UNTIL FURTHER NOTICE. * AT 12:45 PM FRIDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 9.20 FEET. * AT 9.2 FEET...WATER WILL BE BACKING UP THROUGH THE STORM DRAINS ON ROOSEVELT STREET. WATER WILL BE OUT OF THE CREEK AT THE INTERSECTION OF BRIDGE STREET AND HILLCREST DRIVE AND MAY ALSO BE FLOWING INTO THE INTERSECTION AT THIS STAGE. $$
1 follow-up statement
605 WGUS86 KOTX 310438 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 938 PM PDT FRI MAR 30 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IDAHO...WASHINGTON... PARADISE CREEK AT UNIVERSITY OF IDAHO AT MOSCOW ID AFFECTING LATAH AND WHITMAN COUNTIES SOUTH FORK PALOUSE RIVER AT PULLMAN AFFECTING WHITMAN COUNTY ...RAIN IS STILL EXPECTED TONIGHT. YET THE INTENSITY IS EXPECTED TO DECREASE OVERNIGHT INTO SATURDAY MORNING AS A WARM FRONT LIFTS NORTH OF THE REGION. AS A COLD FRONT COMES IN SATURDAY AFTERNOON INTO SATURDAY NIGHT PRECIPITATION WILL INCREASE AGAIN. HOWEVER ADDITIONAL RISES THAT WOULD BRING PARADISE CREEK AND ESPECIALLY THE SOUTH FORK OF THE PALOUSE RIVER AT PULLMAN TO FLOOD STAGE HAS BECOME LESS LIKELY. CONTINUE TO MONITOR LEVELS FOR ANY CHANGES TO THE CURRENT FORECAST ESPECIALLY AROUND PARADISE CREEK WHICH MAY RESPOND QUICKER TO ADDITIONAL PRECIPITATION... PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC057-WAC075-310508- /O.CAN.KOTX.FL.W.0006.000000T0000Z-120331T0438Z/ /PACI1.1.ER.120330T1941Z.120330T2200Z.120331T0220Z.NR/ 938 PM PDT FRI MAR 30 2012 THE FLOOD WARNING IS CANCELLED FOR THE PARADISE CREEK AT UNIVERSITY OF IDAHO AT MOSCOW ID. * AT 8:45 PM FRIDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 9.20 FEET. * FORECAST...THE CREEK IS EXPECTED TO REMAIN STEADY OR SLOWLY FALL FRIDAY NIGHT AND WILL HAVE OPPORTUNITY TO RISE AGAIN SATURDAY AFTERNOON. $$ WAC075-310508- /O.CAN.KOTX.FL.W.0007.000000T0000Z-120331T1829Z/ /PULW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 938 PM PDT FRI MAR 30 2012 THE FLOOD WARNING IS CANCELLED FOR THE SOUTH FORK PALOUSE RIVER AT PULLMAN. * AT 8:15 PM FRIDAY THE STAGE WAS 5.3 FEET. * FLOOD STAGE IS 7.00 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 6.0 FEET EARLY SATURDAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Mar 30, 10:24 AM PDT, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 30, 10:24 AM PDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1024 AM PDT Fri Mar 30 2012 .SYNOPSIS... An active and wet storm pattern will continue over the region through next week. Mountain snow and valley rain will be common...with snow levels briefly dropping to valley floors during the early morning hours near the Cascades and across much of the region on Sunday and Monday. Widespread significant rainfall will cause smaller streams to reach bank full and possibly flood over far eastern Washington and north Idaho. && .DISCUSSION... A broad band of steady rain continues to track across the southeast half of the forecast area this morning. The automated observation site at KPUW recorded a quarter inch of rainfall in the last 3 hours. Area creeks and small streams continue to run high and the flooding threat will increase across the Palouse and Central Idaho Panhandle valleys today. Numerous flood watch/warn/advisory products have been issued and will likely continue to be in effect through the next few days. No major changes to the forecast for this update. The main adjustment was to QPF for the valleys in the northwest portion of the forecast area where rainfall has been very light. The area of precipitation will eventually pivot to the north, but not until late today. Max temperatures will remain on the cool side today with the abundance of clouds and precipitation in the area. The main focus today will be on hydrology as area rivers respond to the ample rainfall. /Kelch && .AVIATION... 18z TAFS: Rain will impact all TAF sites through much of this period as sub-tropical moisture plume remains poised over the region. Cigs and vsbys will generally remain in the VFR category...however brief MVFR cigs are possible during heavier episodes of precipitation. Farther west, KEAT and KMWH will be on the northwest edge of the precipitation shield and while -SHRA will be possible through early afternoon, VFR conditions will prevail. A greater threat will redevelop between 03-06z as the moisture moves back north. Precipitation should be rain, even in KEAT area as models have backed off on the colder temps. /EK && .PRELIMINARY POINT TEMPS/POPS... Spokane 51 38 51 33 43 31 / 90 80 90 60 50 30 Coeur d'Alene 50 37 52 33 44 31 / 100 80 100 70 60 40 Pullman 52 39 53 35 42 31 / 100 80 100 60 60 40 Lewiston 58 41 60 40 49 33 / 90 90 90 70 40 20 Colville 53 36 49 35 48 30 / 80 60 100 100 60 40 Sandpoint 50 34 49 35 42 31 / 100 70 100 100 70 60 Kellogg 46 35 51 32 39 30 / 100 100 100 100 80 60 Moses Lake 56 39 52 36 53 32 / 60 70 80 20 20 20 Wenatchee 52 37 48 36 50 34 / 60 60 80 20 20 20 Omak 53 35 43 33 50 31 / 60 40 100 20 40 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Mar 30, 6:27 AM PDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 627 AM PDT FRI MAR 30 2012 IDZ001>004-026-027-WAZ031>033-036>038-311330- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 627 AM PDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT PERIODS OF MODERATE TO LOCALLY HEAVY RAIN WILL CONTINUE TODAY INTO TONIGHT WHILE SNOW LEVELS GENERALLY RANGE FROM 4000 TO 5000 FEET. THIS WILL RESULT IN MORE RUNOFF INTO THE ALREADY SWOLLEN SMALL CREEKS AND STREAMS. AN AREAL FLOOD ADVISORY HAS BEEN ISSUED FOR THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT OF MODERATE TO HEAVY RAIN WILL LIKELY CONTINUE THROUGH EARLY SUNDAY WITH ELEVATED SNOW LEVELS. THIS WILL CONTINUE TO THREATEN THE REGION WITH MINOR FLOODING AND POSSIBLE MUD SLIDES OR DEBRIS FLOWS. AREAL FLOOD ADVISORIES WILL CONTINUE THROUGH SUNDAY. COOLER AND SLIGHTLY DRIER WEATHER WILL ARRIVE BY THE BEGINNING OF THE WORK WEEK. WAZ034-035-041-043-044-311330- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 627 AM PDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ042-311330- EAST SLOPES NORTHERN CASCADES- 627 AM PDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT LIGHT TO MODERATE SNOW WILL CONTINUE TO IMPACT LOCATIONS NEAR THE CASCADE CREST. THIS WILL BRING WINTER DRIVING CONDITIONS TO THE MOUNTAIN PASSES. LATE TONIGHT SNOW LEVELS COULD BRIEFLY FALL TO THE VALLEY FLOORS BRINGING MINOR ACCUMULATIONS TO UPPER PORTIONS OF THE METHOW AND WENATCHEE VALLEYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WET AND UNSETTLED WEATHER WILL LIKELY PERSIST INTO THE WEEKEND. THE THREAT OF VALLEY SNOW WILL BE POSSIBLE DURING THE EARLY MORNING AND OVERNIGHT HOURS. MOUNTAIN PASSES WILL REMAIN SUBJECT TO PERIODS OF WINTER DRIVING. THE WEATHER PATTERN WILL TURN COOLER AND SLIGHTLY DRIER BY THE BEGINNING OF THE WORK WEEK.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:50 AM PDT | River Flood Warning | OTX | Latah | 25 hr |
| Mar 30, 6:59 AM PDT | River Flood Watch | OTX | Kootenai, Shoshone | 6 days |
| Mar 30, 11:22 AM PDT | Areal Flood Warning | OTX | Benewah, Bonner, Boundary, Kootenai, Latah, Lewis and 2 more | 48 hr |
| Mar 30, 11:42 AM PDT | Areal Flood Warning | OTX | Benewah, Bonner, Boundary, Kootenai, Latah, Lewis and 2 more | 47 hr |
| Mar 30, 12:58 PM PDT | River Flood Warning | OTX | Kootenai, Shoshone | 54 hr |
| Mar 30, 12:58 PM PDT | River Flood Warning | OTX | Benewah | 5 days |
| Mar 30, 2:37 PM PDT | River Flood Warning | OTX | Whitman | 7 hr |
Nearby
River Flood Warnings in Idaho, 2012River Flood Warnings in Washington, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.